Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
Read Now: TheBodyPRO.com Covers AIDS 2014
   
Ask the Experts About

Managing Side Effects of HIV TreatmentManaging Side Effects of HIV Treatment
           
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


Sad I started therapy
Apr 27, 2005

Hello and thank you for the work you do! My #s are a little crazy, up and down. I've been + 15 yrs, age 33. Several years ago was on AZT & 3TC for 2 years and nothing since (before combivir was available). I remained in that VL <100,000 and T-cells > than 200 untill recently. My viral load went up to 80,000, back to 40,000- but tcells fell to 168. Went on Bactrim but was allergic. I think I was sick and within a few weeks went up to 197. My doctor was very concerned about the T-cells so because I trust them I started a regimen of Reyataz, Truvada and Norvir 1x a day. I think my doc's brilliant but I've also been very well w/o treatment, no OIs or even thrush. Now I'm yellow after 1 week of meds, sometimes nauseus and sometimes tired (also take prochlorperazine for nauseu)and I hate it. I wish we had thought about and PI sparing regimen. How long into this can I switch? Also, after the AZT/3TC I had tried Viramune and got horrible Hepatitis, I'm a female of child-bearing age so they don't like all drugs for me. I have an appt. in 5 weeks or so. Will she be able to change this regimen? Should I go sooner? I hate how I feel. I'm not exactly a Long term survivor but after 15 years a viral load of 40,000 w/o meds is good...and I've always wanted to refrain from them. Now I'm so confused. Thanks in advance for any help.

Response from Dr. Henry

Many of the side effects are worse in the first several weeks to months. The jaundice is likely due to the atazanvir but may need to be checked out sooner rather than later. For the subset of persons who develop significant and bothersome jaundice on atazanavir there usually is a different ritonavir boosted Protease Inhibitor regimen that will work out (ie saquinavir or fosamprenavir or lopinavir). You need to remain in close contact with your doc to help deal with your symptoms and concerns. KH



Previous
Recurrent Gynecomastia: What to do?
Next
PEP and rashes

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement